Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Equivalent conditions for the $ L\sb{p}$ convolution theorem on semisimple groups

Author: Ronald L. Lipsman
Journal: Proc. Amer. Math. Soc. 34 (1972), 497-503
MSC: Primary 43A80; Secondary 22E20, 47G05
MathSciNet review: 0310557
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For certain semisimple Lie groups G, it is known that convolution by an $ {L_p}(G)$ function, $ 1 \leqq p < 2$, is a bounded operator on $ {L_2}(G)$. This result is a consequence of the so-called ``analytic continuation of the principal series'' which has been carried out on these groups. However, this continuation procedure does not generalize readily to arbitrary semisimple groups. In an attempt to bypass the continuation and obtain the convolution theorem in an alternate manner, we derive in this paper several equivalent conditions for this $ {L_p}$ convolution theorem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A80, 22E20, 47G05

Retrieve articles in all journals with MSC: 43A80, 22E20, 47G05

Additional Information

Keywords: Semisimple Lie groups, Cartan subgroups, parabolic groups, operator-valued Fourier transform, Plancherel measure, unitary representations, $ {L_p}$ convolution theorem, direct integrals
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society